\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Bridges between subriemannian geometry and algebraic geometry: Now and then

Abstract Related Papers Cited by
  • We consider how the problem of determining normal forms for a specific class of nonholonomic systems leads to various interesting and concrete bridges between two apparently unrelated themes. Various ideas that traditionally pertain to the field of algebraic geometry emerge here organically in an attempt to elucidate the geometric structures underlying a large class of nonholonomic distributions known as Goursat constraints. Among our new results is a regularization theorem for curves stated and proved using tools exclusively from nonholonomic geometry, and a computation of topological invariants that answer a question on the global topology of our classifying space. Last but not least we present for the first time some experimental results connecting the discrete invariants of nonholonomic plane fields such as the RVT code and the Milnor number of complex plane algebraic curves.
    Mathematics Subject Classification: 53C17, 32S05, 58K40, 14N10.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    V. I. Arnold, Simple singularities of curves, Proc. Steklov Inst. Math., 226 (1999), 20-28.

    [2]

    V. I. Arnold, A.N. Varchenko, and S. Guzein-Sade, Singularités des Applicants Différentiables, Editions MIR, Moscow, 1986.

    [3]

    A. Castro, Chains and Monsters, Ph.D thesis, UC, Santa Cruz, 2010.

    [4]

    A. Castro and W. Howard, A Monster tower approach to Goursat multi-flags, Differential Geom. Appl., 30 (2012), 405-427.

    [5]

    A. Castro and W. Howard, A Semple-type approach to a problem of Goursat: the multi-flag case, C. R. Math. Acad. Sci. Paris, 351 (2013), 921-925.

    [6]

    A. Castro and W. Howard, Spelling rules for the Monster/Semple tower, arXiv:1407.1824.

    [7]

    A. Castro, R. Montgomery, and appendix by W. Howard, Spatial curve singularities and the Monster/Semple tower, Israel J. Math., 192 (2012), 381-427.

    [8]

    S. Colley and G. Kennedy, Triple and quadruple contact of plane curves, Enumerative Algebraic Geometry: Proceedings of the 1989 Zeuthen Symposium, Contemp. Math., 123 (1991), 31-59.

    [9]

    A. Giaro, A. Kumpera, and C. Ruiz, Sur la Lecture correcte d'un résultat d' Élie Cartan, C.R. Acad. Sci. Paris Sér. A-B, 287 (1978), A241-A244.

    [10]

    J.C. Hausmann and E. Rodriguez, Holonomy orbits of the snake charmer algorithm, Geometry and Topology of Manifolds, 76 (2007), 207-219.

    [11]

    F. Jean, The car with N trailers: characterisation of the singular configurations, Control, Optimisation, and Calculus of Variations, 1 (1996), 241-266.

    [12]

    S. Kuroki and D. Suh, Classification of complex projective towers up to dimension 8 and cohomological rigidity, arXiv:1203.4403.

    [13]

    M. Lejeune-Jalabert, Chains of points in the Semple tower, Am. J. Math., 128 (2006), 1283-1311.

    [14]

    J. Milnor and J. Stasheff, Characteristic Classes, Princeton University Press, 1974.

    [15]

    R. Montgomery and M. Zhitomirskii, Geometric appraoch to Goursat flags, Ann. Inst. H. Poincaré Anal. Non Linéaire, 18 (2001), 459-493.

    [16]

    R. Montgomery and M. Zhitomirksii, Points and curves in the Monster tower, Mem. Amer. Math. Soc., 203 (2009), x+137.

    [17]

    P. Mormul, Geometric classes of Goursat flags and their encoding by small growth vectors, Central European J. Math., 2 (2004), 859-883.

    [18]

    R. Murray and S. Sastry, Nonholonomic motion planning: steering using sinusoids, IEEE Trans. Automat. Control, 38 (1993), 700-716.

    [19]

    F. Pelletier and M. Slayman, Configuration of an articulated arm and singularities of special multi-flags, SIGMA, 10 (2014), 1-38.

    [20]

    C. Shanbrom, The Puiseux characteristic of a Goursat germ, J. Dynamical and Control Systems,20 (2014), 33-46.

    [21]

    K. Shibuya and K. Yamaguchi, Drapeau theorem for differential systems, Differential Geom. Appl., 27 (2009), 793-808.

    [22]

    R. Thom, Quelques propriétés globales des variétés, Comment. Math. Helv., 28 (1954), 17-86.

    [23]

    C. Wall, Singular Points of Plane Curves, London Mathematical Society Student Texts, 2004.

  • 加载中
Open Access Under a Creative Commons license
SHARE

Article Metrics

HTML views() PDF downloads(137) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return